Washington, 2016Winter Storm in Washington, February 19 to 20, 2016
February 19 to 20, 2016 · NWS OTX · 1 event in 1 county or zone
A negatively tilted cold front pushed through the area and brought heavy snow to mountain locations of Northeast Washington above 4000 feet MSL on Friday February 19th and the early morning of Saturday February 20th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A negatively tilted cold front pushed through the area and brought heavy snow to mountain locations of Northeast Washington above 4000 feet MSL on Friday February 19th and the early morning of Saturday February 20th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Feb 19, 6:44 AM PST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 19, 6:44 AM PST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
644 AM PST FRI FEB 19 2016
.SYNOPSIS...
Unsettled...wet and breezy conditions will prevail today as another
front brings more rain and mountain snow to the region. Windy
conditions are likely this evening in the wake of a cold front
passage. High pressure this weekend will bring a return to mild
weather and less wind. A fast moving weather system will be
possible Sunday into Sunday night and then generally dry and mild
conditions are shaping up for next week.
&&
.DISCUSSION...
A minor update has been made to the forecast to remove the Winter
Weather Advisory from the Shoshone County portion of the Idaho
panhandle. Precipitation has ended for the time being and cameras
indicate the interstate is bare. Otherwise forecast remains the
same with radar beginning to fill in with the isentropic
precipitation shield from the next incoming storm system...which
is expected to evolve as outlined in the previous discussion.
/Fugazzi
&&
.AVIATION...
12Z TAFS: A most pacific storm system will bring light stratiform
rain to all TAF sites after 15Z today with mainly MVFR or low VFR
ceilings as a warm front develops over the region. A sharp cold
front will pass through KEAT and KMWH around 00Z ant the eastern
TAF sites between 00Z and 03Z. Ahead and along this front heavier
showers are likely with MVFR ceilings and brief MVFR visibilities
in heavier rain. A sharp wind shift and increase in winds will
occur after FROPA with windy and gusty conditions through the
night especially over the eastern TAF sites...while precipitation
will taper off. The moist boundary layer may promote the formation
of upslope MVFR or IFR stratus late tonight at KGEG and KPUW but
this likelihood is uncertain and low confidence. /MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 46 35 42 29 45 31 / 70 80 10 0 0 50
Coeur d'Alene 45 34 42 28 45 31 / 70 100 20 10 0 50
Pullman 49 37 43 31 47 33 / 60 80 10 0 10 50
Lewiston 54 38 50 34 52 36 / 40 60 10 0 10 40
Colville 44 33 42 28 42 30 / 100 100 20 10 10 40
Sandpoint 43 33 41 27 41 31 / 70 100 30 10 10 50
Kellogg 41 31 37 25 40 30 / 60 100 50 10 10 50
Moses Lake 50 33 49 30 47 31 / 70 40 0 0 40 10
Wenatchee 45 30 44 29 42 30 / 90 40 10 0 50 10
Omak 42 30 40 27 39 27 / 100 70 10 0 50 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning from 10 AM this morning to 4 AM PST
Saturday for Northern Panhandle.
WA...Winter Storm Warning from 10 AM this morning to 4 AM PST
Saturday for Northeast Mountains-Okanogan Highlands.
Winter Weather Advisory until 10 PM PST this evening for East
Slopes Northern Cascades.
&&Hazardous weather outlook, Feb 19, 5:50 AM PST, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
550 AM PST FRI FEB 19 2016
WAZ041-043-044-201400-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
550 AM PST FRI FEB 19 2016
This Hazardous Weather Outlook is for portions of Central
Washington and North Central Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
No hazardous weather is expected at this time.
IDZ002>004-026-027-WAZ031>036-201400-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-
550 AM PST FRI FEB 19 2016
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...East Central Washington...Northeast
Washington and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
Windy conditions will develop over the region this afternoon and
tonight as a strong cold front passes through. Southwest winds of
15 to 25 mph will be interspersed with gusts as high as 35 to 40
mph...with the strongest winds on the Palouse and the Pomeroy
area.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
No hazardous weather is expected at this time.
IDZ001-WAZ037-038-042-201400-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
550 AM PST FRI FEB 19 2016
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.
.DAY ONE...TODAY AND TONIGHT
A moist Pacific storm system will bring heavy snow accumulations
to the mountains above 4000 feet elevation. The valleys of the
north Cascades will receive significant accumulations as well.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
No hazardous weather is expected at this time.
Winter Storm, Northeast Mountains
- When
- February 19, 10:00 AM PST to February 20, 2:42 AM PST
- Where
- Northeast Mountains forecast zone
- Reported by
- Public
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
The ski area 49 Degrees North which is located 9 miles east of Chewelah, WA reported 7 inches of new snow associated with the passing winter storm system.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Michigan, February 19 to 20, 2016$31 million · 52 kt wind · 6 events
- Avalanche in Wyoming, February 19, 20161 death · 1 event
- High Wind in Wisconsin, February 19, 2016$555,000 · 55 kt wind · 10 events
- High Wind in Illinois, February 19, 20161 injured · $100,000 · 59 kt wind · 10 events
- Strong Wind in Oregon, February 19, 2016$150,000 · 1 event
- High Wind and Strong Wind in Illinois, February 19, 2016$33,000 · 52 kt wind · 19 events
- High Wind in South Dakota, February 19, 2016$25,000 · 66 kt wind · 24 events
- Strong Wind in Kentucky, February 19, 2016$22,000 · 22 events
- Strong Wind in Ohio, February 19, 2016$31,000 · 3 events
- High Wind in Iowa, February 19, 201653 kt wind · 23 events
- Wildfire in Texas, February 19, 2016$25,000 · 1 event
- High Wind in Iowa, February 19, 201655 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612515.